MDMA after-effects

Posted by in Adverse effects, Doctor X files

 

Can you please explain the mechanism behind the ‘Tuesday blues’ that can accompany MDMA abuse?

Example: last Saturday I took ~250mg orally and ~50mg insufflation over the course of a night. Sunday and Monday my mood was normal, but on Tuesday I took a big dive – completely unproductive, uninspired, took the day off work.

Also: are there any supplements or products that can be used to curtail those after-effects? I have read that 5HTP is useful to take during comedown…

 

The neurobiological mechanisms of “Tuesday blues” are not clear but, as far as we know, are probably linked to serotonin deplection. Hangover of other drugs (e.g. alcohol) are almost immediate but probably, effects of MDMA serotonin deplection do not manifest before 48-72 hours. Some users refer taking 5-HTP or L-tryptophan to releive these symptoms. This has not been studied in clinical trials and there are no proofs of evidence. But both 5-HTP and L-tryptophan have little toxicity and adverse effects and mechanism sounds pharmacologically logic.

Pin It on Pinterest